Low Carb Friends  
Netrition.com - Tools - Reviews - Faces - Recipes - Home


Go Back   Low Carb Friends > Eating and Exercise Plans > Weight Loss Plans > Medi Weightloss
Register FAQ Search Today's Posts Mark Forums Read


Reply
 
LinkBack Thread Tools Display Modes
Old 07-13-2010, 05:58 AM   #1
Junior LCF Member
 
Join Date: Jun 2010
Location: Orange, CT
Posts: 6
Gallery: CT Buckeye
Stats: 251/206/195
WOE: MWL
Start Date: 6/22/2010
Medi and coumadin

Hi,

I am just finishing up my 3rd week and am having good results. I have also been on coumadin for about 3 years for blood clotting problems. Coumadin requires monitoring your INR, which is an indication on how thick/thin your blood is. My normal range is between 2 and 3 and it has been normal for over a year. Today I had my first check since I've been on Medi and it was low (1.7). Naturally, my diet has changed dramatically in the last 3 weeks. The effects of coumadin are offset by vitamin K, which is found in green vegetables (spinach, broccolli, kale, etc.), which I haven't consumed much in the last 3 weeks. Also, the supplements don't appear to have any vitamin K. Therefore, it must be the change in diet that lowered my INR.

Has anyone had any experiences with this?
Thanks!
CT Buckeye is offline   Reply With Quote

Sponsored Links
Old 07-13-2010, 10:40 AM   #2
Major LCF Poster!
 
Desert-Rose7's Avatar
 
Join Date: Feb 2009
Location: Phoenix, AZ
Posts: 1,478
Gallery: Desert-Rose7
Stats: 5'11"/262/150/150
WOE: MediWeightLoss
Start Date: 12/19/08 in Wellness since 09/03/2009
Welcome to the group!

I have absolutely no experience with how coumadin and MWL work together, and my advice at this point would be to call your clinic and talk to the doc or NP and ask them. Or your personal physician. I do know that it is a tricky balance, as my Dad had to be on coumadin and he monitored it carefully.

So...check with your clinic and your doc and go by their advice.

Good luck!

Jo
Desert-Rose7 is offline   Reply With Quote
Old 07-13-2010, 05:58 PM   #3
Senior LCF Member
 
SonoRoo's Avatar
 
Join Date: May 2010
Location: Texas
Posts: 190
Gallery: SonoRoo
Stats: 5'1" ~ 187.6/162/115
WOE: Medi Weightloss
Start Date: May 20, 2010
Eat your leafy greens to make sure you get the vitamin K and eat your protein. You'll have to talk to your doc about how often you are having blood pulled for your PT/PTT. They'll need to monitor you closely until you even out. You'll have to go through the closer monitoring once again when you go into maintenance. When I was on coumadin previously I ate a ton of leafy greens and it was enough to alter my PT/PTT.
SonoRoo is offline   Reply With Quote
Reply


Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are On



All times are GMT -7. The time now is 01:38 PM.


Copyright ©1999-2014 Friends Forums LLC. All rights reserved. - Terms of Service | Privacy Policy
LowCarbFriends® is a registered mark of Friends Forums, LLC.